MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED FIXED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOMIZED FIXED TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number CM3289NC
Medical Device Problem Codes Crack (1135); Disconnection (1171)
Health Effect - Clinical Code Suffocation (2088)
Date of Event 05/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
Information was received that the bivona trach tube was disconnected from the iso connector the iso connector detached from the rest of the cannula leaving no connection to the ventilator.A new cannula was inserted promptly to ventilate the patient.This incident occurred after approximately 11 months of use.No permanent damage reported.
 
Additional Manufacturer Narrative
One custom-made fixed tracheostomy tube with a fome-cuf stoma-seal was returned for analysis.Upon visual inspection the trach was confirmed to be broken and the plastic connector had been completely detached from the device to the retaining ring.The iso connector was also noted to be cracked and partially still attached which normally has adhesive holding the retaining ring to it.Based on the evidence, the iso connector was possibly forcibly removed from the device; causing the retaining ring to crack and the connector to disconnect from the device.The allegation was confirmed but the root cause is unknown.

Brand Name
BIVONA CUSTOMIZED FIXED TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7767805
Report Number3012307300-2018-03234
Device Sequence Number1986111
Product Code JOH
UDI-Device Identifier15019517080490
UDI-Public15019517080490
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/08/2022
Device Catalogue NumberCM3289NC
Device Lot NumberDS005778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2018
Supplement Date Received by Manufacturer11/15/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date12/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
INTERSURGICAL VENTILATOR
Outcome Attributed to Adverse Event Required Intervention;